MAUDE Adverse Event Report: VISIONSENSE LTD. VS3 IRIDIUM - LIGHT INTEGRATOR (BEAMCOMBINER); CONFOCAL OPTICAL IMAGING

VISIONSENSE LTD. VS3 IRIDIUM - LIGHT INTEGRATOR (BEAMCOMBINER); CONFOCAL OPTICAL IMAGING
Model Number 161-0001
Medical Device Problem Codes Thermal Decomposition of Device (1071); Melted (1385); Smoking (1585); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic esophagectomy procedure, the equipment did not activate the laparoscopic fluorescence, it was attempted a second and third time and still did not activate.The connection of the cable between the xenon light source and the laser equipment began to smoke and a yellow incandescent light could be seen from the area that was smoking, additionally the optical cable sheath melted.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Inspection of the photo received noted the fiber cable was bent.It was reported that the cable on the device was damaged, the device did not activate when keyed, the device melted, and that the device was smoking.The reported issues were confirmed.The investigation noted evidence that the device was not handled properly when used.The instructions included with this device provide the following guidance: handle optical fiber cable with care during use to avoid damage.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VS3 IRIDIUM - LIGHT INTEGRATOR (BEAMCOMBINER)
Common Device Name
CONFOCAL OPTICAL IMAGING
Manufacturer (Section D)
VISIONSENSE LTD.
20 hamagshimim st
petach-tikva
IS 
Manufacturer (Section G)
VISIONSENSE LTD.
20 hamagshimim st
petach-tikva
IS  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15263556
Report Number9616637-2022-00001
Device Sequence Number17534442
Product Code OWN
UDI-Device Identifier18130400103625
UDI-Public18130400103625
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K150018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number161-0001
Device Catalogue Number161-0001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date08/21/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0283-2023
Patient Sequence Number1
Patient SexFemale